Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 44, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 11, 2015, 7:45 PM EDT for 4 counties in West Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 7:45 PM EDT (23:45 UTC)
- Expired
- May 11, 2015, 8:11 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Doddridge County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 134 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:45 PM EDT | HAIL 0.5 | Harrisville, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 5:47 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WUUS51 KRLX 112345
SVRRLX
WVC017-073-085-095-120045-
/O.NEW.KRLX.SV.W.0044.150511T2345Z-150512T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DODDRIDGE COUNTY IN WEST VIRGINIA...
PLEASANTS COUNTY IN WEST VIRGINIA...
NORTHERN RITCHIE COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF HARRISVILLE...
TYLER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MIDDLEBOURNE...
* UNTIL 845 PM EDT
* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRISVILLE...MOVING
NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PENNSBORO...NORTH BEND STATE PARK AND WEST UNION.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8078 3948 8071 3947 8065 3945 8061
3946 8058 3944 8055 3920 8082 3914 8105
3925 8120 3934 8118 3952 8102 3960 8085
TIME...MOT...LOC 2345Z 231DEG 36KT 3924 8103
$$
171 follow-up statement
171
WWUS51 KRLX 120011
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT MON MAY 11 2015
WVC017-073-085-095-120021-
/O.CAN.KRLX.SV.W.0044.000000T0000Z-150512T0045Z/
PLEASANTS WV-TYLER WV-RITCHIE WV-DODDRIDGE WV-
811 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DODDRIDGE...
NORTHERN RITCHIE...TYLER AND PLEASANTS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 100 AM EDT TUESDAY MORNING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3955 8078 3948 8071 3947 8065 3945 8061
3946 8058 3944 8055 3920 8082 3914 8105
3925 8120 3934 8118 3952 8102 3960 8085
TIME...MOT...LOC 0011Z 231DEG 36KT 3940 8077
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:13 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 11, 6:13 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 613 PM EDT MON MAY 11 2015 .SYNOPSIS... SEVERE STORMS POSSIBLE NORTHERN HALF OF THE AREA THRU THIS EVENING. COLD FRONT CROSSES EARLY TUESDAY. HIGH PRESSURE BRINGS NEAR NORMAL TEMPERATURES FOR MID WEEK. ANOTHER SYSTEM FOR FRIDAY INTO THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... UPDATED POPS TO CATEGORICAL TO ACCOUNT FOR STRONG LINE OF STORMS EVIDENT ON RADAR CRUISING EAST NORTHEAST MAINLY ACROSS THE NORTHERN HALF OF THE AREA. IN ADDITION...HEADLINES FOR SEVERE THUNDERSTORM WATCH WERE EXTENDED EAST. PREVIOUS DISCUSSION BELOW... MODELS PUSH A COLD FRONT ACROSS THE AREA TONIGHT...PRECEDED BY A PREFRONTAL SURFACE TROUGH. THIS SURFACE TROUGH WILL BE THE MAIN FOCUS FOR ORGANIZED CONVECTION WITH THIS SYSTEM...NOT MUCH CONVECTION WITH THE FRONT ITSELF AS MUCH OF THE MOISTURE WILL BE SWEPT OUT AHEAD OF IT. EVEN THOUGH MOST OF THE DYNAMICS WILL LIFT NORTH AND WEST OF THE AREA...THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR A FEW OF THE STORMS TO BE SEVERE IN THE WESTERN PORTION OF THE AREA LATER THIS AFTERNOON AND EVENING ALONG AND AHEAD OF THE SURFACE TROUGH. BEST POPS WILL BE IN THE NORTH AND WEST. ANY SEVERITY WILL DECREASE THIS EVENING WITH LOSS OF HEATING. THE FRONT ITSELF WILL BE ACROSS THE OHIO RIVER AROUND MIDNIGHT AND EAST OF THE MOUNTAINS BEFORE DAWN TUESDAY. THUS...WILL END THE POPS BY 12Z TUESDAY. GOOD COLD ADVECTION BEHIND THE FRONT WILL KEEP CLOUDS INTO TUESDAY MORNING...BUT WILL BREAK UP FROM WEST TO EAST TO ALLOW SUNSHINE MOST AREAS BY EARLY AFTERNOON. TEMPS WILL BE MUCH COOLER WITH READINGS GETTING BACK TO NEAR TO SLIGHTLY BELOW NORMAL. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... RATHER QUITE SHORT TERM PERIOD WITH HIGH PRESSURE PASSING TO THE NORTH...AND AN UPPER RIDGE APPROACHING FROM THE WEST. EXPECT TEMPERATURES AT TO JUST BELOW NORMAL TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AND THEN WARMING UP AGAIN ON THURSDAY. CURRENT GUIDANCE KEEPS US ABOVE FROST LEVELS...BUT MAY NEED TO WATCH FOR THE POTENTIAL IN THE TYPICALLY COOLER LOW SPOTS. BLENDED IN THE MET FOR LOWS...AND USED A CONSENSUS BLEND FOR HIGHS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... TRENDED TOWARD WPC GUIDANCE FOR THE LONG TERM...ALTHOUGH DID STAY A BIT HIGHER ON POPS FOR THE WEEKEND. WHILE DETAILS ARE SOMEWHAT MUDDY IN THE MODELS...BOTH GFS AND ECMWF SHOW A FRONTAL BOUNDARY WITH PRECIP FRIDAY THROUGH THE WEEKEND. OVERALL PATTERN APPEARS TO BE A DIRTY UPPER LEVEL RIDGE...WITH A SLOWLY MEANDERING OR STATIONARY SURFACE BOUNDARY IN THE VICINITY. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... 18Z MONDAY THRU 18Z TUESDAY... A PREFRONTAL SURFACE TROUGH WILL MOVE EAST ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT...FOLLOWED BY A COLD FRONT. WHILE EXACT TIMING IS DIFFICULT AS THE FEATURES LOSE DEFINITION...BOTH FEATURES WILL BE EAST OF THE AREA PRIOR TO 12Z TUESDAY. OTHER THAN A THIN BAND OF SHOWERS AND STORMS ALONG THE PREFRONTAL SURFACE TROUGH...MAINLY WIDELY SCATTERED TO SCATTERED CONVECTION WILL BE THE RULE AHEAD OF THESE FEATURES...EXCEPT MORE NUMEROUS IN THE HIGHER MOUNTAIN ELEVATIONS DURING MAX AFTERNOON HEATING. BUT STILL NOT CONFIDENT TO GO PREVAILING THUNDER IN EKN AND BKW THIS AFTERNOON. BEHIND THE FRONTAL BOUNDARY OVERNIGHT...MVFR CEILINGS WILL OVERSPREAD THE AREA FROM WEST TO EAST. THESE WILL THEN BREAK UP FROM WEST TO EAST TUESDAY MORNING AS DRIER AIR FILTERS IN. HOWEVER...WINDS WILL BECOME GUSTY TO OVER 20 MPH FROM THE WEST BY TUESDAY AFTERNOON. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF ANY ORGANIZED CONVECTION MAY VARY BY 2-3 HOURS...ALONG WITH ONSET OF MVFR CEILINGS TONIGHT BEHIND THE FRONT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H M M H H H H HTS CONSISTENCY H H H H H M M H H H H H BKW CONSISTENCY H H H H H H H H M M M H EKN CONSISTENCY H H H H H H H H M M M M PKB CONSISTENCY H H H H H M M M H H H H CKB CONSISTENCY H H H H H H H M M M M H AFTER 00Z WEDNESDAY... WIDESPREAD IFR CONDITIONS NOT EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV/MZ NEAR TERM...ARJ/JMV SHORT TERM...MZ LONG TERM...MZ AVIATION...JMV
Hazardous weather outlook, May 11, 5:57 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 557 PM EDT MON MAY 11 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-013-014-017- 122200- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-WIRT- 557 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 165 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-015-016-018>020-027>032-037>040-122200- PLEASANTS-TYLER-KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 557 PM EDT MON MAY 11 2015 ...SEVERE THUNDERSTORM WATCH 167 IN EFFECT UNTIL 1 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-122200- POCAHONTAS-RANDOLPH- 557 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>036-122200- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 557 PM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 11, 5:54 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
554 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 4 S HURRICANE 38.38N 82.03W
05/11/2015 PUTNAM WV NWS EMPLOYEE
TREES SNAPPING IN THE WOODS
&&
EVENT NUMBER RLX1501318
WOLFELocal storm report, May 11, 6:19 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
619 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST N ELEANOR 38.54N 81.91W
05/11/2015 E50 MPH PUTNAM WV NWS EMPLOYEE
BRIEF GUSTY WINDS... DID NOT LAST LONG
&&
EVENT NUMBER RLX1501319
MACLocal storm report, May 11, 6:20 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL MIDDLEPORT 39.00N 82.06W
05/11/2015 E0.75 INCH MEIGS OH PUBLIC
&&
EVENT NUMBER RLX1501320
MACLocal storm report, May 11, 6:36 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL CORNING 39.60N 82.09W
05/11/2015 E0.70 INCH PERRY OH PUBLIC
&&
EVENT NUMBER RLX1501321
MACSpecial weather statement, May 11, 7:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT MON MAY 11 2015
OHZ075-076-085-WVZ009>011-016>020-112345-
ATHENS OH-CALHOUN WV-DODDRIDGE WV-MEIGS OH-PLEASANTS WV-RITCHIE WV-
ROANE WV-TYLER WV-WASHINGTON OH-WIRT WV-WOOD WV-
707 PM EDT MON MAY 11 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON...
NORTHEASTERN MEIGS...SOUTHEASTERN ATHENS...SOUTHWESTERN DODDRIDGE...
RITCHIE...NORTHERN ROANE...TYLER...WOOD...WIRT...NORTHWESTERN CALHOUN
AND PLEASANTS COUNTIES UNTIL 745 PM EDT...
AT 705 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 6
MILES SOUTHWEST OF COOLVILLE TO 7 MILES NORTHWEST OF ELIZABETH TO 7
MILES NORTH OF SPENCER...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR COOLVILLE...WALKER...GREENCASTLE...AND
ANNAMORIAH AROUND 715 PM...DAVISVILLE...FREEPORT...MUNDAY...AND
WASHINGTON AROUND 720 PM...LITTLE HOCKING AND PETROLEUM AROUND 725
PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 5 IN OHIO...AND BETWEEN MILE MARKERS 161 AND 186 IN
WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3943 8093 3915 8074 3901 8100 3901 8103
3898 8104 3878 8139 3907 8158 3913 8207
3949 8142
17Special weather statement, May 11, 7:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT MON MAY 11 2015
WVZ034-035-120000-
RALEIGH WV-WYOMING WV-
717 PM EDT MON MAY 11 2015
...SPECIAL WEATHER STATEMENT FOR CENTRAL WYOMING AND CENTRAL RALEIGH
COUNTIES UNTIL 800 PM EDT...
AT 716 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
PINEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.
THIS STORM WILL BE NEAR TWIN FALLS STATE PARK AROUND 730 PM...MABEN
AROUND 735 PM...LESTER AROUND 745 PM...SOPHIA AROUND 750 PM...COAL
CITY AROUND 755 PM AND BEAVER AROUND 800 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 129...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 46.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3760 8165 3774 8168 3784 8106 3783 8104
3760 8107 3759 8109
17The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:14 PM EDT | Special Weather Statement | RLX | Boone | 61 min |
| May 11, 4:26 PM EDT | Special Weather Statement | RLX | Boone | 34 min |
| May 11, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Fayette, Kanawha | 45 min |
| May 11, 4:48 PM EDT | Special Weather Statement | RLX | Wirt | 42 min |
| May 11, 4:58 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Wayne | 47 min |
| May 11, 5:11 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 34 min |
| May 11, 5:50 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Lincoln, Mason, Putnam | 25 min |
| May 11, 6:26 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Putnam, Roane, Wirt, Wood | 34 min |
| May 11, 6:36 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 39 min |
| May 11, 7:07 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wirt, Wood | 38 min |
| May 11, 7:12 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wirt, Wood | 33 min |
| May 11, 7:17 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 43 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.